Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 75, NWS Jackson, KY

June 25, 2015Breathitt County, Lee County, Owsley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 25, 2015, 7:24 PM EDT for Breathitt County, Lee County, Owsley County, Kentucky. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2015, 7:24 PM EDT (23:24 UTC)
Expired
Jun 25, 2015, 8:15 PM EDT
In force
51 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Breathitt County, KY, Lee County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 22 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:25 PM EDTHAIL 1War Creek, KYQUARTER SIZED HAIL OBSERVED ALONG HWY 541.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-434 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

490 
WUUS53 KJKL 252324
SVRJKL
KYC025-129-189-260015-
/O.NEW.KJKL.SV.W.0075.150625T2324Z-150626T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT THU JUN 25 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 815 PM EDT

* AT 724 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST.
  HELENS...OR OVER BEATTYVILLE...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...BEATTYVILLE...CROCKETTSVILLE...QUICKSAND...PORTSMOUTH...
  VADA...LEROSE...ST. HELENS...LOST CREEK...CANOE...COPLAND...HOWARD
  CREEK...AIREDALE...YEADON...WHICK...OAKDALE...HAGINSVILLE...WOLF
  COAL...JETTS CREEK AND CURT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 8345 3738 8348 3737 8349 3755 8377
      3767 8369 3756 8326 3734 8340
TIME...MOT...LOC 2324Z 295DEG 23KT 3757 8366 

HAIL...1.25IN
WIND...60MPH

$$

HAL
4 follow-up statements
239 
WWUS53 KJKL 252346
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT THU JUN 25 2015

KYC129-252355-
/O.CAN.KJKL.SV.W.0075.000000T0000Z-150626T0015Z/
LEE KY-
746 PM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3738 8345 3738 8348 3737 8349 3751 8369
      3749 8365 3751 8362 3750 8358 3753 8356
      3758 8355 3760 8352 3756 8326 3734 8340
TIME...MOT...LOC 2345Z 307DEG 22KT 3748 8354 

$$

KYC025-189-260015-
/O.CON.KJKL.SV.W.0075.000000T0000Z-150626T0015Z/
OWSLEY KY-BREATHITT KY-
746 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN OWSLEY AND SOUTHWESTERN BREATHITT COUNTIES...

AT 745 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JETTS CREEK...
OR 7 MILES EAST OF BOONEVILLE...MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JACKSON...CROCKETTSVILLE...QUICKSAND...PORTSMOUTH...SALDEE...
LEROSE...LOST CREEK...CANOE...COPLAND...WAR CREEK...BEECH...NOCTOR...
GUERRANT...SEBASTIAN'S BRANCH...ALTRO...DUMONT...HOWARD CREEK...
YEADON...WHICK AND OAKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 8345 3738 8348 3737 8349 3751 8369
      3749 8365 3751 8362 3750 8358 3753 8356
      3758 8355 3760 8352 3756 8326 3734 8340
TIME...MOT...LOC 2345Z 307DEG 22KT 3748 8354 

HAIL...1.00IN
WIND...60MPH

$$

ABE
875 
WWUS53 KJKL 252351
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EDT THU JUN 25 2015

KYC025-189-260015-
/O.CON.KJKL.SV.W.0075.000000T0000Z-150626T0015Z/
OWSLEY KY-BREATHITT KY-
751 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN OWSLEY AND SOUTHWESTERN BREATHITT COUNTIES...

AT 751 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TURKEY...OR 9
MILES SOUTHWEST OF JACKSON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROCKETTSVILLE...JETTS CREEK...HOUSTON...SALDEE...TALBERT...LEROSE...
TURKEY...LITTLE...CANOE...COPLAND...BEECH...BUSH BRANCH...SEBASTIAN'S
BRANCH...ALTRO...HOWARD CREEK...WHICK AND WOLF COAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 8345 3738 8348 3737 8349 3751 8369
      3749 8365 3751 8362 3751 8354 3748 8331
      3734 8340
TIME...MOT...LOC 2351Z 295DEG 23KT 3746 8349 

HAIL...1.00IN
WIND...60MPH

$$

ABE
619 
WWUS53 KJKL 260004
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EDT THU JUN 25 2015

KYC025-189-260015-
/O.CON.KJKL.SV.W.0075.000000T0000Z-150626T0015Z/
OWSLEY KY-BREATHITT KY-
804 PM EDT THU JUN 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHEASTERN OWSLEY AND SOUTHWESTERN BREATHITT COUNTIES...

AT 803 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHICK...OR 9
MILES SOUTH OF JACKSON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CROCKETTSVILLE...JETTS CREEK...HOUSTON...SALDEE...TALBERT...TURKEY...
LITTLE...CANOE...COPLAND...BEECH...BUSH BRANCH...SEBASTIAN'S
BRANCH...ALTRO...HOWARD CREEK...WHICK AND WOLF COAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3738 8345 3738 8348 3737 8349 3747 8364
      3751 8354 3748 8331 3734 8340
TIME...MOT...LOC 0003Z 295DEG 23KT 3742 8340 

HAIL...1.00IN
WIND...60MPH

$$

ABE
607 
WWUS53 KJKL 260014
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
814 PM EDT THU JUN 25 2015

KYC025-189-260024-
/O.EXP.KJKL.SV.W.0075.000000T0000Z-150626T0015Z/
OWSLEY KY-BREATHITT KY-
814 PM EDT THU JUN 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OWSLEY AND
SOUTHWESTERN BREATHITT COUNTIES WILL EXPIRE AT 815 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3738 8345 3738 8348 3737 8349 3747 8364
      3751 8354 3748 8331 3734 8340
TIME...MOT...LOC 0013Z 295DEG 23KT 3742 8340 

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:39 PM EDT, 45 minutes earlier.

Area forecast discussion, Jun 25, 6:39 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
639 PM EDT THU JUN 25 2015

.UPDATE...
ISSUED AT 640 PM EDT THU JUN 25 2015

STRONG TO SEVERE STORMS HAVE FINALLY STARTED TO DEVELOP ACROSS
EASTERN KENTUCKY BUT REMAIN MOSTLY SCATTERED IN NATURE. EXPECT THE
COVERAGE TO INCREASE THROUGHOUT THE EVENING HOURS SINCE THE CAP IS
NOW BROKEN. DECIDED TO BUMP POPS UP TO INCLUDE AT LEAST A SLIGHT
CHANCE POP ACROSS OUR SOUTHERN COUNTIES...AS WELL AS ADJUST T/TD
GRIDS TO ALIGN THEM WITH RECENT OBS. SENT UPDATED GRIDS TO NDFD
AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 359 PM EDT THU JUN 25 2015

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STATIONARY BOUNDARY
DRAPED ACROSS CENTRAL AND EASTERN KENTUCKY. CURRENT VISIBLE SHOT
ACROSS THE AREA SHOWS SOME BREAKS IN THE CLOUD COVER ACROSS THE
AREA. THIS HAS ALLOWED SOME INCREASED HEATING DESPITE THE CAP
 AND LACK OF INSTABILITY FROM THIS MORNINGS MCS. IF THE BREAKS
AND INCREASED HEATING CONTINUES...SOME CONVECTION MAY BEGIN TO
DEVELOP IN THE NEXT COUPLE OF HOURS. THE ISSUE HERE IS IF THE CAP
AT 800MB IS BROKEN. THE HRRR HAS BEEN SLIGHTLY LESS STELLAR
HINTING AT CONVECTION ALL AFTERNOON BUT TO NO AVAIL. SOME SHOWER
ACTIVITY HAS DEVELOPED UPSTREAM IN SOUTHERN IN AND WESTERN KY SO
WILL INTRODUCE SOME POPS INTO EASTERN KENTUCKY AFTER 21Z THIS
AFTERNOON.

HEADING INTO TONIGHT...THE NEXT CLUSTER OF STORMS DEVELOPS AND
BEGINS TO TRACK SOUTHEAST INTO KY. THE FORMATION OF THIS AREA
SHOULD BEGIN IN CENTRAL KY OR EVEN A BIT FURTHER WEST. IT IS WORTH
MENTIONINGTHAT MODELS HAVE BEEN LESS THAN STELLAR PICKING OUT
THIS DEVELOPMENT. THOUGH WITH TRENDS AND COLLABORATION WITH
NEIGHBORING OFFICES...WILL BE INTRODUCING LIKELY POPS INTO EASTERN
KENTUCKY SHORTLY AFTER 00Z BUT DEVELOPMENT AND A STARTING POINT
FOR CONVECTIVE INITIATION IS A BIT OF A TOUGH CALL.

TOMORROW...A STRONGER WAVE DIPS SOUTH INTO THE LOWER OH VALLEY
CROSSING OVER THE RIDGE OUT WEST AND MAKES FOR AN INTERESTING
SITUATION FOR KY ON FRIDAY EVENING AND FRIDAY NIGHT. WITH
THIS...THE WARM FRONT WITH A STRONG SOUTHERLY SURGE PUSHES
NORTH THROUGH THE AREA. AHEAD OF THIS SHOULD BE STRONG CONVECTION
AND POSSIBLY SEVERE THUNDERSTORMS. EARLY MORNING CONVECTION MAY
HINDER THIS A BIT BUT THE WARM AND MOIST AIR SURGING FROM THE
SOUTH SHOULD MAKE FRIDAY EVENING AND INTO FRIDAY NIGHT QUITE
INTERESTING. WILL MENTION THIS PERIOD IN THE HWO AS THIS WILL
BEGIN AN ACTIVE PERIOD.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 PM EDT THU JUN 25 2015

MODELS APPEAR TO BE IN GOOD AGREEMENT WITH MID AND UPPER LEVEL FLOW
THROUGH THE EXTENDED. WE FIND OURSELVES UNDER THE INFLUENCE OF A
HIGH AMPLITUDE PATTERN WITH A MEAN EAST CONUS TROUGH AND WEST CONUS
RIDGE. AS SUCH WE CAN EXPECT BELOW NORMAL TEMPERATURES THROUGH THE
PERIOD AND IN GENERAL AN UNSETTLED WEATHER PATTERN.

MODEL GUIDANCE IS IN GOOD AGREEMENT WITH A POSITIVELY TILTED TROUGH
CUTTING OFF ACROSS THE GREAT LAKES REGION BY EARLY SATURDAY. THIS
FEATURE WILL EVENTUALLY TRACK EAST...BECOMING NEGATIVELY TILTED AS
IT MOVES INTO SOUTHERN NEW ENGLAND STATES SUNDAY. ADDITIONAL
SHORTWAVE ENERGY DIGS OUT A REINFORCING TROUGH OVER OUR REGION BY
MONDAY WHICH ONLY GRADUALLY LIFTS OUT TO THE NORTHEAST BY THE END OF
THE FORECAST WINDOW. BY THEN THERE IS A TENDENCY FOR THE PATTERN TO
BECOME LESS AMPLIFIED AND A BIT MORE ZONALLY ORIENTED AS WESTERN
CONUS RIDGE SHIFTS OUT INTO THE PACIFIC AND ADDITIONAL SHORTWAVE
ENERGY DROPS INTO THE UPPER MIDWEST.

AT THE SURFACE...THE INITIAL TROUGH/CUT OFF LOW WILL AID IN
DEVELOPING A SURFACE LOW ACROSS THE WESTERN OHIO VALLEY AT THE START
OF THE PERIOD. THIS RELATIVELY DEEP AND WELL ORGANIZED SFC LOW WILL
RIDE UP THE OHIO VALLEY OVER THE WEEKEND...WITH A TRAILING COLD
FRONT ADVANCING ACROSS OUR AREA SATURDAY MORNING. ANOTHER FRONTAL
SYSTEM WILL SWEEP THROUGH THE REGION AT THE START OF THE WEEK...LATE
MONDAY INTO TUESDAY. ONCE AGAIN...THIS PATTERN WILL ENSURE BELOW
NORMAL TEMPS THROUGH THE PERIOD WITH HIGHS IN THE MID 70S TO LOWER
80S AND LOWS MAINLY FALLING INTO THE 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 200 PM EDT THU JUN 25 2015

VFR CONDITIONS WILL CONTINUE UNTIL LATER THIS EVENING WHEN SHOWERS
AND THUNDERSTORMS DEVELOP. WILL INTRODUCE SOME VCTS AFTER 00Z
TONIGHT AND THEN BRING SOME IFR CONDITIONS TO THE TAF SITES AFTER
04Z TO MOST AREAS AS SHOWERS AND THUNDERSTORMS WILL FORM ALONG A
BOUNDARY. A BRIEF PERIOD SHOULD ENSUE INTO THE AFTER DAWN HOURS
TOMORROW MORNING BEFORE AFTERNOON ACTIVITY REDEVELOPS. WINDS WILL
REMAIN GENERALLY LIGHT THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...SHALLENBERGER
LONG TERM...RAY/DJ
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 25, 4:14 PM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT THU JUN 25 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
414 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE STORMS
THIS EVENING MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY THROUGH SATURDAY. SOME OF
THE STORMS FRIDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME FROM MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STORM DAMAGE THIS EVENING
AND AGAIN ON FRIDAY.

KAS/SHALLENBERGER/RAY

In the hours before

Special weather statement, Jun 25, 6:04 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
604 PM EDT THU JUN 25 2015

KYZ114-116-252230-
CLAY-OWSLEY-
604 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT CLAY AND OWSLEY COUNTIES...

AT 603 PM EDT...A STRONG THUNDERSTORM WAS OVER NATHANTON...OR 11
MILES SOUTHWEST OF BOONEVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LUCKY FORK...SOURWOOD...CONKLING...TEGES...TAFF...BLAKE...HENSLEY...
ONEIDA...ISLAND CITY...THOMAS...SEXTONS CREEK...GOBBARD...BARCREEK...
STURGEON...MISTLETOE...NEWFOUND...TRIXIE...AMMIE...SETH AND
SEBASTIAN.

&&

LAT...LON 3732 8384 3733 8383 3733 8379 3734 8378
      3739 8382 3743 8381 3736 8354 3733 8354
      3733 8355 3732 8355 3720 8361
TIME...MOT...LOC 2203Z 289DEG 23KT 3735 8381

HAL
Special weather statement, Jun 25, 6:31 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
631 PM EDT THU JUN 25 2015

KYZ060-106-252300-
MENIFEE-MORGAN-
631 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF MENIFEE AND MORGAN
COUNTIES...

AT 630 PM EDT...A STRONG THUNDERSTORM WAS OVER EBON...OR 9 MILES
NORTHWEST OF WEST LIBERTY...MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...HENRY...DAN...GORDON FORD...ZAG...BIG WOODS...
KELLACEY...STACY FORK...LENOX...GREEAR...LIBERTY ROAD...POMP...
PANAMA...WELL STATION...MALONE...DEHART...LICK BRANCH...LICKING
RIVER...INDEX AND EBON.

&&

LAT...LON 3803 8347 3802 8347 3802 8345 3797 8318
      3782 8327 3797 8351 3803 8348
TIME...MOT...LOC 2230Z 293DEG 22KT 3798 8343

HAL
Special weather statement, Jun 25, 6:34 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
634 PM EDT THU JUN 25 2015

KYZ110-252300-
FLOYD-
634 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF FLOYD COUNTY...

AT 634 PM EDT...A STRONG THUNDERSTORM WAS OVER PYRAMID...OR 10 MILES
SOUTHWEST OF PRESTONSBURG...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARTIN...WAYLAND...EASTERN...HIPPO...CRAYNOR...EAST MCDOWELL...
ALPHORETTA...BEAVER...MCDOWELL...OSBORN...MINNIE...HUEYSVILLE...
ORKNEY...BUCKHORN HOLLOW...HUNTER...LANGLEY...HONAKER...GALVESTON...
BLUE MOON AND GRETHEL.

THIS INCLUDES KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE
MARKERS 2 AND 9.

&&

LAT...LON 3738 8265 3736 8267 3752 8289 3754 8288
      3757 8290 3761 8288 3752 8262 3750 8262
      3750 8260 3749 8260 3746 8259
TIME...MOT...LOC 2234Z 296DEG 24KT 3756 8288

HAL
Special weather statement, Jun 25, 6:37 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
637 PM EDT THU JUN 25 2015

KYZ079-083-252300-
PULASKI-WAYNE-
637 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PULASKI
AND WAYNE COUNTIES...

AT 636 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAUBUSH...OR 12 MILES
NORTH OF MONTICELLO...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...PULASKI COUNTY PARK...KIDDER...NAOMI...FRAZER...NANCY...
MILL SPRINGS...FAUBUSH...SOMERSET PULASKI AIRPORT...BETSEY...TRIMBLE
AND FERGUSON.

&&

LAT...LON 3710 8459 3687 8466 3696 8488 3700 8484
      3701 8486 3705 8491 3709 8491
TIME...MOT...LOC 2236Z 279DEG 14KT 3703 8487

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 10:36 AM EDTSpecial Weather StatementJKLBath, Fleming, Montgomery54 min
Jun 25, 6:04 PM EDTSpecial Weather StatementJKLOwsley26 min
Jun 25, 6:17 PM EDTSevere Thunderstorm WarningJKLClay, Owsley, Perry43 min
Jun 25, 6:31 PM EDTSpecial Weather StatementJKLMorgan29 min
Jun 25, 6:34 PM EDTSpecial Weather StatementJKLFloyd26 min
Jun 25, 6:37 PM EDTSpecial Weather StatementJKLPulaski23 min
Jun 25, 6:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee44 min
Jun 25, 6:47 PM EDTSevere Thunderstorm WarningJKLLeslie, Perry43 min
Jun 25, 6:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Magoffin48 min
Jun 25, 6:59 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan46 min
Jun 25, 7:07 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike53 min
Jun 25, 7:34 PM EDTSpecial Weather StatementJKLWayne26 min
Jun 25, 7:47 PM EDTSevere Thunderstorm WarningJKLBreathitt, Owsley, Perry43 min
Jun 25, 7:55 PM EDTSpecial Weather StatementJKLPike50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.